Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 11, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Feb 10, 2009, 9:10 PM CST for McDonald County, Newton County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2009, 9:10 PM CST (03:10 UTC)
- Expired
- Feb 10, 2009, 9:36 PM CST
- In force
- 26 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 99 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 10, 5:32 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 10, 5:14 PM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Feb 10, 5:14 PM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
514 PM CST TUE FEB 10 2009
...UPDATE TO AVIATION...
.DISCUSSION...
A VERY ACTIVE NEXT 24 HOURS IS EXPECTED AS A STRONG LOW PRESSURE
SYSTEM BARRELS THROUGH THE REGION. SEVERAL CONCERNS
REMAIN...INCLUDING THE LIKES OF SEVERE WEATHER...FLOODING...AND
SYNOPTIC SCALE WINDS. THESE CONCERNS WERE THE MAIN FOCUS FOR THIS
FORECAST PACKAGE. THE WEATHER PATTERN WILL THEN REMAIN FAIRLY
ACTIVE INTO EARLY NEXT WEEK WITH AT LEAST A FEW MORE SYSTEMS TO
IMPACT THE REGION.
TONIGHT...STRONG UPPER LEVEL ENERGY WILL PULL OUT OF THE DESERT
SOUTHWEST AND INTO NORTHEASTERN OKLAHOMA BY SUNRISE. AT THE
SURFACE...LOW PRESSURE WILL MOVE EAST OUT OF THE OKLAHOMA/TEXAS
PANHANDLE REGION THIS EVENING AND THEN NORTHEAST ALONG THE
INTERSTATE 44 CORRIDOR LATE TONIGHT. THE SEVERE THUNDERSTORMS THAT
HAVE ALREADY ERUPTED ACROSS CENTRAL OKLAHOMA WILL PUSH INTO FAR
SOUTHEAST KANSAS AND SOUTHWEST MISSOURI THIS EVENING. OTHER
THUNDERSTORMS WILL DEVELOP IN THE WARM SECTOR ACROSS ARKANSAS AND
PUSH NORTH INTO SOUTHERN MISSOURI LATER THIS EVENING. A BROKEN
LINE OF STRONG TO SEVERE STORMS WILL THEN PUSH ACROSS THE AREA
DURING THE OVERNIGHT HOURS. PLEASE REFER TO THE MESOSCALE
CONVECTIVE DISCUSSION BELOW FOR FURTHER DETAILS. WE ARE STILL
LOOKING AT A SOLID ONE TO THREE INCHES OF RAINFALL. DID THROW THE
SOUTHEAST KANSAS COUNTIES INTO THE FLASH FLOOD WATCH AS THOSE
AREAS MAY SEE A GOOD ONE TO TWO INCHES.
WEDNESDAY...EXPECT THE MAIN SEVERE THREAT TO QUICKLY EXIT CENTRAL
AND SOUTH CENTRAL MISSOURI EITHER VERY LATE TONIGHT OR EARLY
WEDNESDAY MORNING WITH THE PASSAGE OF A SURFACE TROUGH/DRY LINE.
WE ARE STILL LOOKING AT PRECIPITATION OVER MOST AREAS IN THE
MORNING AS MOISTURE WRAPS AROUND WHAT WILL BE A DEPARTING SURFACE
LOW. WE ARE AGAIN LOOKING AT ANOTHER VERY WINDY DAY ACROSS THE
REGION. STRONG AND GUSTY SOUTHWEST WINDS WILL LIKELY DEVELOP FOR
A FEW HOURS WEDNESDAY MORNING AS A DRY SLOT TRIES TO WRAP INTO THE
REGION. WINDS WILL THEN SHIFT TO THE NORTHWEST AND INCREASE
THROUGHOUT THE MORNING AS A STRONG COLD FRONT PASSES THROUGH THE
REGION. WITH DECENT MIXING POTENTIAL AND HIGH MOMENTUMS JUST OFF
THE DECK...THE GUST POTENTIAL LOOKS GOOD. SUSTAINED WINDS WILL
REALLY CRANK UP GIVEN THE STRONG LOW LEVEL PRESSURE GRADIENT AND A
PROBABLE ISALLOBARIC CONTRIBUTION. WITH ALL THAT SAID...WENT AHEAD
WITH A WIND ADVISORY FOR THE ENTIRE FORECAST AREA.
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THIS PERIOD LOOKS DRY AS
WEAK UPPER LEVEL RIDGING OVERSPREADS THE REGION. TEMPERATURES
WILL CONTINUE TO BE SLIGHTLY ABOVE NORMAL.
FRIDAY THROUGH SATURDAY...THE NEXT IN A SERIES OF SHORT WAVE
TROUGHS WILL TRACK ACROSS THE SOUTHERN ROCKIES AND EVENTUALLY THE
CENTRAL PLAINS. CURRENT THINKING IS THAT THIS ENERGY WILL TRACK
OVER OR NORTH OF THE OZARKS. MOISTURE MAY BE A LITTLE SLOWER TO
RETURN WITH THIS STORM SYSTEM...SO THE CONVECTIVE POTENTIAL IS IN
DOUBT. DO BELIEVE ENOUGH LIFT AND MOISTURE WILL BE PRESENT TO
CARRY CHANCE POPS.
LATE THIS WEEKEND AND EARLY NEXT WEEK...LONG WAVE CHARTS CONTINUE
THE SOUTHWEST FLOW ALOFT OVER THE CENTRAL UNITED STATES. WE WILL
LIKELY CONTINUE TO DEAL WITH FAIRLY VIGOROUS SHORT WAVE ENERGY
TRAVERSING THE CENTRAL UNITED STATES. GENERALLY MAINTAINED SLIGHT
CHANCE POPS THROUGH THE PERIOD GIVEN LOW CONFIDENCE IN THE TIMING
OF THESE WAVES. KEPT TEMPERATURES SLIGHTLY ABOVE NORMAL.
SCHAUMANN
&&
.AVIATION...
FOR THE 00Z TAFS...AWAITING THE CONVECTION TO MOVE INTO THE AREA.
SEVERE STORMS HAVE ALREADY DEVELOPED ACROSS OKLAHOMA AND NORTHWEST
ARKANSAS AND WILL CONTINUE TO DEVELOP AND LIFT NORTH AFFECTING THE
SGF/JLN TERMINALS OVER THE FIRST FEW HOURS OF THE 00Z TAFS.
THUNDERSTORMS ALONG WITH VISIBILITIES INTO THE 1 TO 2SM RANGE AND
CEILINGS INTO THE IFR CATEGORY WILL BE POSSIBLE AS THE CONVECTIVE
STORMS MOVE INTO THE AREA. AFTER THE FROPA...WILL LIKLEY SEE IFR
CEILINGS DEVELOP AT BOTH LOCATIONS. THIS WILL LIKELY BE AFTER
SUNRISE ON WEDNESDAY AND WILL CONTINUE THROUGH THE LATE MORNING
AND EARLY AFTERNOON.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MOZ055>058-
066>071-077>083-088>098-101>106.
WIND ADVISORY FROM 6 AM TO 6 PM CST WEDNESDAY FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KSZ073-097-101.
WIND ADVISORY FROM 6 AM TO 6 PM CST WEDNESDAY FOR KSZ073-097-101.
&&Hazardous weather outlook, Feb 10, 8:18 PM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 818 PM CST TUE FEB 10 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-120230- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 818 PM CST TUE FEB 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF PRODUCING... WIND GUSTS TO 70 MPH. GOLF BALL SIZED HAIL. ISOLATED TORNADOES. HEAVY RAINFALL LEADING TO FLASH FLOODING. AREAS AFFECTED AND TIMING: ONGOING STRONG TO SEVERE STORMS WILL CONTINUE TO INCREASE IN COVERAGE THROUGH THE REMAINDER OF THE EVENING AND EVENTUALLY A LINE OF SEVERE STORMS WILL PUSH INTO THE AREA FROM THE WEST OVERNIGHT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE WITH DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 70 MPH...LARGE HAIL TO GOLF BALL SIZE...AND ISOLATED TORNADOES. DISCUSSION: A STRONG AREA OF LOW PRESSURE WAS LOCATED OVER WESTERN OKLAHOMA THIS EVENING AND WILL SHIFT EAST ACROSS SOUTHERN MISSOURI OVERNIGHT. A POWERFUL UPPER LEVEL STORM SYSTEM AND SURFACE DRY LINE WILL ACCOMPANY THIS LOW PRESSURE SYSTEM TONIGHT. SCATTERED SEVERE STORMS CAPABLE OF LARGE HAIL...DAMAGING WIND AND ISOLATED TORNADOES WILL CONTINUE THIS EVENING. A LINE OF SEVERE STORMS WHICH HAS DEVELOPED AHEAD OF THE DRY LINE THIS EVENING WILL SHIFT EAST AND ACROSS THE AREA OVERNIGHT. THIS LINE OF STORMS WILL ALSO HAVE THE POTENTIAL OF PRODUCING DAMAGING WIND...LARGE HAIL...AND ISOLATED TORNADOES. THE MAIN THREAT OF SEVERE STORMS WILL OCCUR SOUTH AND EAST OF THE INTERSTATE 44 CORRIDOR. IN ADDITION TO THE SEVERE STORMS...VERY HEAVY RAIN WILL ACCOMPANY THE STORMS. ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE WHICH MAY LEAD TO FLASH FLOODING ACROSS THE REGION. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT. IT SHOULD BE NOTED THAT THE TIMING OF SEVERE WEATHER WILL OCCUR DURING THE NIGHTTIME HOURS AND IN A WINTER MONTH. EMERGENCY MANAGERS AND MEDIA ARE ENCOURAGED TO EMPHASIZE THE POTENTIAL OF THIS SPRING LIKE STORM AND RAISE AWARENESS OF IT OCCURRING AT NIGHT EVEN THOUGH THE CALENDAR SAYS FEBRUARY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO SEVERE THUNDERSTORMS MAY BE ONGOING EARLY WEDNESDAY MORNING ACROSS THE EASTERN MISSOURI OZARKS. THE SEVERE STORM THREAT WILL END ACROSS THESE AREAS BY 9 AM. RUNOFF FROM HEAVY RAINFALL WILL LEAD TO A CONTINUED THREAT OF FLASH FLOODING. WIND GUSTS UP TO OR GREATER THAN 40 MPH WILL BE POSSIBLE WEDNESDAY BEHIND THE STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING THROUGH THE OVERNIGHT HOURS...ESPECIALLY SOUTH AND EAST OF THE INTERSTATE 44 CORRIDOR. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Feb 10, 7:56 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
756 PM CST TUE FEB 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0753 PM FUNNEL CLOUD 6 NNW MCCUNE 37.43N 95.06W
02/10/2009 CRAWFORD KS TRAINED SPOTTER
TRAINED SPOTTERS REPORT A FUNNEL CLOUD 6 MILES
NORTHWEST OF MCCUNE
&&
BARJENBRUCHLocal storm report, Feb 10, 9:08 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
908 PM CST TUE FEB 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL 4 W GIRARD 37.51N 94.91W
02/10/2009 E0.88 INCH CRAWFORD KS EMERGENCY MNGR
NICKEL SIZE HAIL AND STRONG WINDS
&&
BARJENBRUCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 8:12 PM CST | Severe Thunderstorm Warning | SGF | Vernon | 43 min |
| Feb 10, 10:21 PM CST | Flash Flood Warning | SGF | Barton, Jasper, McDonald, Newton, Vernon | 7 hr |
| Feb 10, 10:35 PM CST | Flash Flood Warning | SGF | Benton, Camden, Cedar, Hickory, Maries, Miller and 2 more | 7 hr |
| Feb 10, 10:58 PM CST | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Ozark, Taney, Webster and 1 more | 62 min |
| Feb 10, 11:08 PM CST | River Flood Warning | SGF | Pulaski | 57 hr |
| Feb 10, 11:08 PM CST | River Flood Warning | SGF | Vernon | 4 days |
| Feb 10, 11:08 PM CST | River Flood Warning | SGF | Cedar | 22 hr |
| Feb 11, 5:10 AM CST | Areal Flood Advisory | SGF | Barton, Benton, Camden, Cedar, Hickory, Jasper and 7 more | 8 hr |
| Feb 11, 5:45 AM CST | Areal Flood Warning | SGF | Dent, Douglas, Howell, Oregon, Ozark, Shannon and 1 more | 11 hr |
| Feb 11, 7:25 AM CST | Areal Flood Warning | SGF | Barton, Benton, Cedar, Dade, Jasper, McDonald and 3 more | 7 hr |
| Feb 11, 8:41 AM CST | Areal Flood Warning | SGF | Camden, Christian, Dallas, Douglas, Greene, Hickory and 12 more | 8 hr |
| Feb 11, 9:58 AM CST | River Flood Warning | SGF | Vernon | 43 hr |
| Feb 11, 9:58 AM CST | River Flood Warning | SGF | Vernon | 24 hr |
| Feb 11, 4:56 PM CST | Areal Flood Warning | SGF | Camden, Dallas, Dent, Douglas, Howell, Morgan and 7 more | 18 hr |
| Feb 10, 7:26 PM CST | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 79 min |
| Feb 10, 7:39 PM CST | Tornado Warning | SGF | Crawford | 48 min |
| Feb 10, 8:06 PM CST | Severe Thunderstorm Warning | SGF | Bourbon | 54 min |
| Feb 11, 9:33 AM CST | Areal Flood Warning | SGF | Bourbon | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.